Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 238, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2023, 8:58 PM CDT for Reynolds County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2023, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 7, 2023, 9:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2138 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:37 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 7, 6:37 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 637 PM CDT Fri Jul 7 2023 .SHORT TERM... (Through Late Saturday Night) Issued at 257 PM CDT Fri Jul 7 2023 Showers and scattered thunderstorms with decaying MCS will continue to move east across the northern CWA the next few hours. Latest surface analysis is showing a warm front extending from central Kansas into southeast Missouri. To the south of this front, SPC mesoanalysis is showing MLCAPES in the 1000-3000 J/kg range. Latest visible imagery is showing a well developed CU field to the south of the warm front and the HRRR develops convection along and south of the front late this afternoon into this evening. While the axis of the best deep layer shear remains north of the instability, can't rule out one or two strong to severe storms tonight. There will be some lull in the showers and thunderstorms overnight, but should see a pickup in the activity again tomorrow morning and early afternoon as the cold front over the northern Plains and upper Midwest moves southeast across the area. Here again, could see a strong storm or two tomorrow afternoon ahead of this front. Temperatures will be a bit below normal tomorrow with clouds and the front moving through during the day. Britt .LONG TERM... (Sunday through Next Friday) Issued at 257 PM CDT Fri Jul 7 2023 Will continue with a chance of showers and thunderstorms over southeast Missouri which will be unstable and in relatively close proximity to the front. Then will keep Sunday night into Monday night dry as there continues to be good ensemble agreement that a surface high will move through the area under northwest flow aloft. This flow will begin become more quasi-zonal as the ridge over the Rockies flattens out which will allow a couple of shortwaves to move across the area mid-late next week. This will also bring a surface front into the area resulting in a chance of showers and thunderstorms. Highs on Sunday will be below normal with 850mb temperatures around 15C with northerly surface winds, but will climb above normal by Tuesday as 850mb temperatures climb to around 20C with south to southwesterly winds. There is more uncertainty in the forecast Wednesday into Friday as both the 25th and 75th percentiles of the ensemble forecast are showing a wider spread, likely because of the front in the area. Either way, temperatures will likely be warm as 850mb temperatures will still be in the 15-20C range. Britt && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 622 PM CDT Fri Jul 7 2023 VFR conditions will prevail through this evening before a deck of MVFR to IFR stratus enters the forecast area from the northwest tonight. These clouds are expected to cover the majority of the forecast area by midday tomorrow before lifting in the afternoon. There is a chance for showers and thunderstorms at each terminal over the course of the TAF period, associated primarily with a frontal boundary draped across central and southeast Missouri. Confidence is low in heavy showers or thunderstorms directly impacting a given terminal, but if this does occur, a deterioration in flight conditions is possible. Otherwise, winds will shift to northwesterly tomorrow morning as the aforementioned frontal boundary sinks southeast. Jaja && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 7, 2:20 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 220 PM CDT Fri Jul 7 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 220 PM CDT Fri Jul 7 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms over parts of the area through tonight. A few thunderstorms could become strong to severe into the evening with the primary threats being large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is chance for thunderstorms over parts of the area Saturday through Sunday. A few thunderstorms could become strong to severe on Saturday afternoon. The primary threat will be large hail and damaging wind gusts. There is a chance for thunderstorms over parts of the area Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:41 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.